Abstract:

Radiation-induced optic neuropathy is a rare adverse effect of radiotherapy applied for the treatment of pituitary adenomas. We report a patient with a recurrent adrenocorticotrophin secreting pituitary adenoma who received external beam irradiation after failing surgical and medical therapy. Sixteen months after radiotherapy, the patient was presented with declining visual acuity, and radiation-induced optic neuropathy was diagnosed. Despite treatment with glucocorticoids and hyperbaric oxygen, her vision did not improve. The pathophysiology, prevention and treatment of radiation-induced optic neuropathy, including the efficacy of hyperbaric oxygen therapy are reviewed.

Ballian, Androulakis, Chatzistefanou, Samara, Tsiveriotis, Kaltsas, , , (). Optic neuropathy following radiotherapy for Cushing’s disease: case report and literature review.¬†Hormones (Athens, Greece), ;9(3):269-73.¬†https://www.ncbi.nlm.nih.gov/pubmed/20688625